MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09190
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a performer mullins guiding sheath was advanced over an unspecified wire guide into a patient's anatomy.Procedure and insertion site were not provided.The physician felt resistance and decided to remove the performer mullins guiding sheath.Upon removal, the complaint device was "sheared" from the tip to "5cm up the shaft".No portion remained in the patient's anatomy.A second performer mullins guiding sheath was advanced over the guide wire and an unspecified balloon catheter was introduced through it.This sheath also "sheared" and was removed from the patient's anatomy along with the balloon catheter.No portion of this second complaint sheath remained in the patient's anatomy.The patient did not experience any adverse effects as a result of this occurrence both performer mullins guiding sheaths were from the same lot.Although requested, patient demographics and additional event details were not provided.
 
Event or Problem Description
Additional information was received 23apr2019 indicating a valve replacement procedure was being performed at the time of this event.The complainant is not sure where access was gained with the sheath, but reported it was contralateral placement.Other devices in use were a balloon and wire; however, no manufacturer information was provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, specifications, and visual inspection of the returned device was conducted during the investigation.Two sheaths were returned used and damaged.Both sheaths exhibited ruptures along the length of the tubing.Both devices were measured to be within specification for sheath outside diameter and sheath length.The sheath inside diameter could not be accurately measured due to the damage.The devices cannot be confirmed to be manufactured out of specification.The product ifu states the following in consideration of the reported failure mode: ¿warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ a review of the device history record showed no related nonconformance and no other complaints under this lot number at the time of this investigation.The product¿s design history file shows evidence of verifications in place to meet design requirements related to this failure mode.Compiling this information, nonconforming product is not suspected in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive conclusion could not be made.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8281401
Report Number1820334-2019-00234
Device Sequence Number19346900
Product Code DYB
UDI-Device Identifier00827002091900
UDI-Public(01)00827002091900(17)191202(10)7485228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Model NumberG09190
Device Catalogue NumberRCFW-9.0-38-75-RB-MTS
Device Lot Number7485228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED